Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 115, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 14, 2021, 3:12 PM CDT for Bradley County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 14, 2021, 6:10 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bradley County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 171 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219
WGUS54 KLZK 142012
FFWLZK
ARC011-043-142315-
/O.NEW.KLZK.FF.W.0115.210814T2012Z-210814T2310Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
312 PM CDT Sat Aug 14 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southeastern Bradley County in southeastern Arkansas...
Southwestern Drew County in southeastern Arkansas...
* Until 610 PM CDT.
* At 312 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have already fallen, and rainfall rates 2 inches per hour remain
possible in the warned area. Additional rainfall amounts of 2 to 3
inches are possible in the warned area. Flash flooding is may
already be ongoing or is expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hermitage, Ingalls, Johnsonville, Vick, Mt Olive in Bradley
County, Sumpter, Blanchton and Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3355 9194 3348 9185 3340 9192 3340 9199
3338 9196 3335 9199 3330 9198 3330 9200
3328 9200 3324 9209 3321 9208 3321 9213
3316 9214 3316 9217 3321 9218 3321 9222
3322 9221 3323 9223 3326 9223 3344 9217
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2 INCHES IN 1 HOUR
$$
2321 follow-up statement
898
WGUS74 KLZK 142301
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
601 PM CDT Sat Aug 14 2021
ARC011-043-142311-
/O.EXP.KLZK.FF.W.0115.000000T0000Z-210814T2310Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradley AR-Drew AR-
601 PM CDT Sat Aug 14 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 610 PM CDT THIS EVENING FOR
SOUTHEASTERN BRADLEY AND SOUTHWESTERN DREW COUNTIES...
The heavy rain has ended, and flash flooding is no longer expected
to pose a threat. Please continue to heed remaining road closures.
LAT...LON 3355 9194 3348 9185 3340 9192 3340 9199
3338 9196 3335 9199 3330 9198 3330 9200
3328 9200 3324 9209 3321 9208 3321 9213
3316 9214 3316 9217 3321 9218 3321 9222
3322 9221 3323 9223 3326 9223 3344 9217
$$
232What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:56 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 14, 2:56 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 256 PM CDT Sat Aug 14 2021 .SHORT TERM...Tonight Through Monday High pressure aloft continues from the Gulf of Mexico into the western U.S. this afternoon. The upper trough remains over the eastern Great Lakes and is sagging southward. The trough will continue its southward expansion into the mid Mississippi Valley tonight and Sunday. A cold front is stalled near the Missouri border and will begin moving slowly south on Sunday. The front should stall in southern Arkansas Monday. Scattered showers and thunderstorms will continue in the southern half of the state this afternoon into this evening. There is a slight chance a storm could develop in the north this afternoon. As several short waves move through, the highest rain chances Sunday and Monday will be in the southern half of the state ahead of the cold front. Heavy rainfall will be the main concern with these storms. Highs Sunday and Monday will be in the mid 80s to near 90 degrees. Lows tonight and Sunday night will be in the mid 60s to lower 70s and in the mid 60s to lower 70s Saturday night. && .LONG TERM...Monday Night Through Saturday To begin the period, a stalled frontal boundary will push north out of Lousiana back into the CWA. As this front pushes back north, PoPs look to become elevated mainly in the afternoon hours into the early evening. The stalled front looks to push through, exiting the state by late in the week. As high pressure builds in, PoPs will continue to stay elevated with diurnal convection possible. Additionally, Fred looks to make landfall along the Gulf coast, likely in the Florida panhandle. No impacts to Arkansas are expected with Fred. Temperatures look to be average to slightly above average through the period. High temps are expected to be in the upper 80s to lower 90s with lows in the upper 60s to lower 70s through the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 66 86 66 88 / 20 20 10 20 Camden AR 70 87 69 89 / 50 50 20 30 Harrison AR 64 85 65 86 / 10 10 10 10 Hot Springs AR 70 87 68 89 / 40 40 20 30 Little Rock AR 70 88 69 89 / 40 30 20 30 Monticello AR 72 88 70 89 / 50 50 30 50 Mount Ida AR 69 86 67 88 / 40 40 10 20 Mountain Home AR 64 86 65 88 / 10 10 10 10 Newport AR 68 85 67 87 / 20 20 10 30 Pine Bluff AR 71 88 70 89 / 50 40 20 40 Russellville AR 70 89 68 90 / 20 20 10 20 Searcy AR 69 88 67 89 / 30 30 10 30 Stuttgart AR 72 88 70 89 / 40 40 20 40 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...51 / Long Term...233
Hazardous weather outlook, Aug 14, 4:14 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 414 AM CDT Sat Aug 14 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-151000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 414 AM CDT Sat Aug 14 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible again today and tonight. Localized flash flooding from heavy downpours and isolated damaging wind gusts will be the main threats, although widespread hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday Through Friday Showers and storms will become more isolated to scattered late weekend into next week, and generally confined to the afternoon and evening hours. Any severe weather will be isolated. While heavy downpours are possible in places, flash flooding should be localized at most. Otherwise, no hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. DTC/46
In the hours before
Special weather statement, Aug 14, 2:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
230 PM CDT Sat Aug 14 2021
ARZ068-069-142000-
Bradley AR-Drew AR-
230 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of southeastern Bradley
and southwestern Drew Counties through 300 PM CDT...
At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Fountain Hill to near
Ingalls to 7 miles west of West Crossett. Movement was south at 10
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ingalls... New Hope in Drew County...
Vick... Valley...
Mt Olive in Bradley County... Johnsonville...
Sumpter... Lacey...
Blanchton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3316 9217 3321 9218 3320 9219 3321 9222
3325 9222 3326 9224 3345 9213 3357 9185
3340 9178 3340 9199 3338 9196 3335 9199
3330 9198 3330 9200 3324 9209 3321 9208
3321 9213 3317 9213
TIME...MOT...LOC 1929Z 348DEG 8KT 3342 9193 3337 9207 3319 9214
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
232Special weather statement, Aug 14, 3:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Little Rock AR
302 PM CDT Sat Aug 14 2021
ARZ065-068-069-142030-
Bradley AR-Drew AR-Desha AR-
302 PM CDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of southeastern Bradley,
southwestern Desha and southern Drew Counties through 330 PM CDT...
At 302 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dermott to near Fountain Hill to West
Crossett. Movement was east at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Monticello... Green Hill...
McGehee... Ladelle...
Prairie Grove... New Hope in Drew County...
Enon... Johnsonville...
Blanchton... Collins...
Vick... Valley...
Mt Olive in Bradley County... Lacey...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 3318 9218 3321 9218 3321 9222 3323 9223
3344 9210 3364 9178 3363 9134 3339 9175
3340 9199 3338 9196 3335 9199 3330 9198
3330 9200 3328 9200 3328 9204 3326 9205
3324 9209 3321 9208 3321 9213 3317 9214
TIME...MOT...LOC 2002Z 261DEG 12KT 3352 9149 3341 9187 3315 9204
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
232The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:05 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy, Stone | 40 min |
| Aug 13, 7:14 PM CDT | Special Weather Statement | LZK | Lincoln | 31 min |
| Aug 13, 7:25 PM CDT | Special Weather Statement | LZK | Pope | 35 min |
| Aug 13, 7:46 PM CDT | Special Weather Statement | LZK | Searcy, Van Buren | 29 min |
| Aug 13, 7:56 PM CDT | Special Weather Statement | LZK | Baxter, Marion | 34 min |
| Aug 13, 8:18 PM CDT | Special Weather Statement | LZK | Logan | 27 min |
| Aug 13, 8:31 PM CDT | Flash Flood Warning | LZK | Baxter, Marion | 3 hr |
| Aug 13, 8:34 PM CDT | Special Weather Statement | LZK | Scott | 41 min |
| Aug 13, 9:18 PM CDT | Special Weather Statement | LZK | Fulton, Sharp | 42 min |
| Aug 14, 5:26 AM CDT | Special Weather Statement | LZK | Desha | 49 min |
| Aug 14, 1:42 PM CDT | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Grant, Jefferson and 2 more | 3 hr |
| Aug 14, 2:30 PM CDT | Special Weather Statement | LZK | Bradley | 30 min |
| Aug 14, 3:02 PM CDT | Special Weather Statement | LZK | Drew | 28 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.